Alert archive / Alabama / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 228, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Jul 24, 2022, 12:44 PM CDT for Baldwin County, Alabama. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 24, 2022, 12:44 PM CDT (17:44 UTC)
- Expired
- Jul 24, 2022, 1:17 PM CDT
- In force
- 33 min
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Baldwin County, AL
The radar
The Mobile radar (KMOB), 49 km from the middle of the area, began a volume at 17:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 5.7 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1858 J/kg
- Mixed-layer CIN
- -15 J/kg
- Mixed-layer LCL
- 810 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- -2 m²/s²
- 0-3 km storm-relative helicity
- 1 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
255 WUUS54 KMOB 241744 SVRMOB ALC003-241830- /O.NEW.KMOB.SV.W.0228.220724T1744Z-220724T1830Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED Severe Thunderstorm Warning National Weather Service Mobile AL 1244 PM CDT Sun Jul 24 2022 The National Weather Service in Mobile has issued a * Severe Thunderstorm Warning for... Central Baldwin County in southwestern Alabama... * Until 130 PM CDT. * At 1244 PM CDT, a severe thunderstorm was located over Loxley, moving northeast at 35 mph. HAZARD...60 mph wind gusts. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. * Locations impacted include... Robertsdale, Loxley, Stapleton and Silverhill. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 3052 8774 3057 8786 3088 8779 3073 8753 TIME...MOT...LOC 1744Z 209DEG 30KT 3063 8775 HAIL THREAT...RADAR INDICATED MAX HAIL SIZE...<.75 IN WIND THREAT...RADAR INDICATED MAX WIND GUST...60 MPH $$
1 follow-up statement
987
WWUS54 KMOB 241817
SVSMOB
Severe Weather Statement
National Weather Service Mobile AL
117 PM CDT Sun Jul 24 2022
ALC003-241827-
/O.CAN.KMOB.SV.W.0228.000000T0000Z-220724T1830Z/
Baldwin AL-
117 PM CDT Sun Jul 24 2022
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL BALDWIN COUNTY IS
CANCELLED...
The storm which prompted the warning has weakened below severe
limits. Therefore, the warning has been cancelled. However gusty
winds are still possible with this thunderstorm.
LAT...LON 3052 8774 3057 8786 3088 8779 3073 8753
TIME...MOT...LOC 1815Z 209DEG 30KT 3087 8759
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 24, 12:27 PM CDT, 17 minutes earlier.
Area forecast discussion, Jul 24, 12:27 PM CDT, 17 minutes before
Area Forecast Discussion National Weather Service Mobile AL 1227 PM CDT Sun Jul 24 2022 .NEAR TERM /Now Through Monday/...A very moist airmass was noted across the forecast area and nearby, with precipitable h2o values in the 2"-2.2" range. An upper level shortwave trough was moving south over the Southeast on the eastern periphery of an upper ridge stretching east from over the Southern Plains. A band of showers and thunderstorms was stretching north along and west of the Alabama River at noontime, and am expecting these to propagate away from this band as the afternoon progresses. A few strong to severe storms will be possible, with MLCapes in the 2500-3000J/kg range and DCapes in the 700-1000J/kg range. Pulse type strong to marginally severe storms are expected, with weak wind shear across the forecast area and the soupy airmass limiting any dry layers in the mid and upper levels. Tonight through Monday, any residual convection around in the evening will quickly lessen as any instability left over from the day quickly lessens. The upper ridge begins to shift east, becoming centered over the Lower/Mid Mississippi River juncture by Monday evening. For tonight, the soupy airmass in combination with upper subsidence from the upper ridge will help to keep low temperatures tonight around to a bit above seasonal norms. Lower to mid 70s expected inland, mid to upper 70s along the coast expected. Am expecting the current pattern of convection forming south of the coast towards sunrise Monday, with abundant low level instability over the warm Gulf waters, then developing inland during the morning hours. A shortwave trough moving west over/along the northern Gulf coast will help to again create a wet day for the forecast area. A few strong to marginally severe storms are again possible. The soupy airmass will help to make any stronger thunderstorm an efficient rainer, with ponding of water in poor drainage areas possible. With good heating in the morning and early afternoon before thunderstorm outflow/clouds cool things off, temperatures are expected to top out around to a bit below seasonal norms. High temperatures in the upper 80s to low 90s expected. /16 && .AVIATION... 18Z issuance...General VFR conditions were noted across the forecast area, with local low end MVFR conditions in showers and thunderstorms blooming across the area at 17z. The greatest concentration was across along and west of the Alabama River. Am expecting these storms to redevelop east and west this afternoon as outflows propagate away from the storms, with movement of these storms very slow. This convection will ease in the evening hours, then redevelop south of the coast late tonight into Monday morning. Conditions are expected to become a general VFR overnight, with very isolated fog development bringing low end MVFR VSBYs. Monday morning will see the same pattern as today, with convection developing inland in the mid to late morning hours. /16 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...None. FL...None. MS...None. GM...None. && This product is also available on the web at: www.weather.gov/mob
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 24, 8:53 AM CDT | Special Marine Warning | MOB | 77 min | |
| Jul 24, 10:57 AM CDT | Areal Flood Advisory | MOB | Mobile | 3 hr |
| Jul 24, 12:55 PM CDT | Special Weather Statement | MOB | Monroe | 65 min |
| Jul 24, 12:58 PM CDT | Special Weather Statement | MOB | Washington | 62 min |
| Jul 24, 1:20 PM CDT | Special Weather Statement | MOB | Baldwin | 55 min |
| Jul 24, 2:37 PM CDT | Special Weather Statement | MOB | Baldwin | 53 min |
| Jul 24, 2:58 PM CDT | Areal Flood Advisory | MOB | Baldwin, Mobile | 2 hr |
| Jul 24, 4:54 PM CDT | Areal Flood Advisory | MOB | Covington, Escambia | 111 min |
| Jul 24, 4:56 PM CDT | Special Weather Statement | MOB | Covington | 49 min |
| Jul 24, 5:35 PM CDT | Special Weather Statement | MOB | Covington | 40 min |
| Jul 24, 5:36 PM CDT | Areal Flood Advisory | MOB | Covington | 114 min |
| Jul 24, 5:46 PM CDT | Severe Thunderstorm Warning | MOB | Covington | 44 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.